MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 08/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a patient was experiencing enlarged ventricles with certas valve setting 1.Medical staff tapped the reservoir and they were getting pressure and flow.They revised the shunt and determined during that procedure that the distal catheter was flowing fine.The certas valve was implanted on (b)(6), 2023 and explanted/replaced on (b)(6), 2023.
 
Additional Manufacturer Narrative
The certas valve (id 828804pl) was returned for evaluation.Device history record (dhr)- the product code 82-8804pl with lot 7136187, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 1.The valve was visually inspected, a cut in the chamber was noted.The valve was hydrated.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.The valve was leak tested and failed due to the the leaked from the cut in the needle chamber.Root cause analysis- no root cause could be determined as the technician could not confirm any occlusion issue with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve, at the time of investigation no function issues were noted.The root cause for the cut noted in the needle chamber, is due a sharp or pointed object coming into contact with the valve in view of the cut marks on siphon guard.As noted in the surgical procedure precautions section in ifu, silicone has a low cut/tear resistance.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17744024
Report Number3013886523-2023-00316
Device Sequence Number4185046
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public(01)10381780521174(17)280331(10)7136187
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828804PL
Device Lot Number7136187
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown